Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 6, 2016, 5:37 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2016, 5:37 PM CDT (22:37 UTC)
- Expired
- Apr 6, 2016, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macon County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:04 PM CDT | TSTM WND DMG | 8 Ssw Red Boiling Sprin, TN | TREE DOWN ON DEFEATED CREEK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030
WUUS54 KOHX 062237
SVROHX
TNC111-159-165-169-189-062315-
/O.NEW.KOHX.SV.W.0016.160406T2237Z-160406T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT WED APR 6 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SMITH COUNTY IN MIDDLE TENNESSEE...
EASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 535 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF WESTMORELAND TO NEAR LEBANON...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM DOES HAVE A HISTORY OF
PRODUCING WIND DAMAGE, INCLUDING LARGE TREES.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...HARTSVILLE...WESTMORELAND...RED BOILING
SPRINGS...DICKERSON CHAPEL RECREATION AREA...BLEDSOE CREEK STATE
PARK...DIXON SPRINGS...PLEASANT SHADE AND BETHPAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8580 3632 8584 3618 8640 3651 8640
3664 8627
TIME...MOT...LOC 2235Z 242DEG 46KT 3649 8636 3625 8635
HAIL...<.75IN
WIND...60MPH
$$
271 follow-up statement
073
WWUS54 KOHX 062253
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT WED APR 6 2016
TNC165-062302-
/O.CAN.KOHX.SV.W.0016.000000T0000Z-160406T2315Z/
SUMNER TN-
553 PM CDT WED APR 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMNER COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3662 8580 3632 8584 3622 8624 3645 8626
3645 8624 3648 8624 3650 8622 3655 8622
3664 8620
TIME...MOT...LOC 2252Z 242DEG 46KT 3658 8614 3634 8613
$$
TNC111-159-169-189-062315-
/O.CON.KOHX.SV.W.0016.000000T0000Z-160406T2315Z/
SMITH TN-MACON TN-WILSON TN-TROUSDALE TN-
553 PM CDT WED APR 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHERN SMITH...MACON...NORTHEASTERN WILSON AND TROUSDALE
COUNTIES...
AT 552 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF WESTMORELAND TO NEAR HARTSVILLE...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM DOES HAVE A HISTORY OF
PRODUCING WIND DAMAGE, INCLUDING LARGE TREES FALLEN AND
POWER OUTAGES.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...HARTSVILLE...RED BOILING SPRINGS...DICKERSON CHAPEL
RECREATION AREA...DIXON SPRINGS AND PLEASANT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8580 3632 8584 3622 8624 3645 8626
3645 8624 3648 8624 3650 8622 3655 8622
3664 8620
TIME...MOT...LOC 2252Z 242DEG 46KT 3658 8614 3634 8613
HAIL...<.75IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:14 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 6, 3:14 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 314 PM CDT WED APR 6 2016 .DISCUSSION... FRONTAL BOUNDARY CURRENTLY POSITIONED ACROSS EASTERN AR. JUST IN ADVANCE OF THIS FEATURE...WE SEE THE BETTER INSTABILITY AXIS AND THE SHOWER AND TSTM ACTIVITY ROUGHLY ALONG THE MS RIVER. FURTHER EAST...A SERIES OF PRE FRONTAL TROUGHS ARE HELPING TO INITIATE SOME SHOWER ACTIVITY OVER THE MID STATE AND JUST TO THE WEST. THE INSTABILITY AXIS TO OUR WEST WILL TRANSLATE EASTWARD AS THE FRONT APPROACHES. HOWEVER...MODELS IN AGREEMENT WITH WEAKENING THE INSTABILITY FROM 18Z TO 00Z. THUS...SEVERE WEATHER IS NOT LOOKING LIKELY. ADDITIONALLY...MID LEVEL CAPES LOOK RATHER FLAT AND SO EVEN SMALL HAIL POTENTIAL LOOKS MINIMAL. OTW...WE HAVE THE WIND ADVISORY GOING UNTIL 7 PM THIS EVENING. WILL GO AHEAD AND LET THAT RIDE BUT WE SHOULD SEE THE GRADIENT RELAX OVERNIGHT. AS FOR PRECIP AMOUNTS...COULD SEE GREATER TOTALS OF UP TO 1/2 INCH ACROSS OUR PLATEAU WITH LESSER AMOUNTS WEST. THE REASON FOR THIS IS BECAUSE THE BOUNDARY IS EXPECTED TO STRENGTHEN WITH TIME AS THE SFC LOW OVER MICHIGAN STRENGTHENS AS IT MOVES EAST. 850 MB DIRECTIONAL CONVERGENCE WILL AMP UP WITH TIME. POPS TONIGHT WILL INCLUDE LIKELY TO CATEGORICAL VALUES. THE WIDESPREAD PRECIP SHOULD END ACROSS OUR PLATEAU AROUND MIDNIGHT. GOING FORWARD...UPPER TROUGH WILL DIG ACROSS THE U.S. OVER THE NEXT SEVERAL DAYS. BACKSIDE UPPER TROUGH ENERGY WILL KEEP A CHANCE OF MOSTLY LIGHT SHOWERS GOING FOR OUR AREA THROUGH FRIDAY. A CANADIAN FRONT WILL PUSH THROUGH FRIDAY NIGHT AND KEEP OUR TEMPS BELOW NORMAL. FREEZING TEMPS WILL BE POSSIBLE FRI NIGHT AND SAT NIGHT AS WELL. STILL A LITTLE TO SOON FOR ANY FREEZE WATCH INCLUSION...BUT ONE MAY BE ISSUED IN THE NEXT DAY OR TWO. NEXT WEEK WILL FEATURE A WARMING TREND FOR THE EARLY PART OF THE WEEK ALONG WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY. && .AVIATION... 18Z TAF DISCUSSION. VFR FLIGHT CATEGORIES ARE EXPECTED FOR MOST OF THIS TAF CYCLE. THERE WILL BE A COUPLE OF HOURS LATE THIS AFTERNOON/EARLY THIS EVENING WHERE ALL 3 TERMINALS WILL EXPERIENCE SOME IFR TO MVFR CONDITIONS AS A LINE OF SHOWERS/TS MOVES THROUGH THE MID-STATE BUT FLIGHT CATEGORIES SHOULD REBOUND QUICKLY. IT WILL CONTINUE TO BE VERY BREEZY WITH SOUTHERLY GUSTS OF 30-35 KTS THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS DUE TO A TIGHTENED PRESSURE GRADIENT. WINDS WILL RELAX A LITTLE OVERNIGHT BUT PICK UP AGAIN THURSDAY WITH GUSTS OF 20-25 KTS OUT OF THE WEST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 64 42 61 34 / 60 20 30 20 0 CLARKSVILLE 43 63 39 59 31 / 50 30 30 20 0 CROSSVILLE 42 56 37 53 30 / 80 30 40 30 10 COLUMBIA 43 64 42 60 34 / 60 20 20 10 0 LAWRENCEBURG 43 66 42 61 34 / 60 20 20 10 0 WAVERLY 43 64 41 60 33 / 50 20 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BEDFORD-CANNON- CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON- FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE- LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT- PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON. && SHORT TERM/AVIATION........UNGER LONG TERM..................21
Hazardous weather outlook, Apr 6, 11:05 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1105 AM CDT WED APR 6 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-071615- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1105 AM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS ALL OF MIDDLE TENNESSEE. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL. A WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE TODAY. STRONG SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW TREES LIMBS MAY BE BLOWN DOWN AND ISOLATED POWER OUTAGES COULD OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LIGHT FREEZE IS POSSIBLE IN THE UPPER CUMBERLAND FRIDAY NIGHT... AND A LIGHT FREEZE ALONG WITH WIDESPREAD FROST IS POSSIBLE ACROSS MOST OF MIDDLE TENNESSEE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Apr 6, 4:37 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT WED APR 6 2016
TNZ026-027-059-060-062-062215-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-CHEATHAM TN-MAURY TN-
437 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
WILLIAMSON...MAURY...DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES
UNTIL 515 PM CDT...
AT 436 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BURNS TO MOUNT PLEASANT.
MOVEMENT WAS NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
AND LARGE TREE LIMBS MAY SUCCUMB TO THESE WINDS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...COLUMBIA...ASHLAND CITY...NASHVILLE...MADISON...
HENDERSONVILLE...SMYRNA...BRENTWOOD...LA VERGNE...SPRING HILL...MOUNT
JULIET...GOODLETTSVILLE...NOLENSVILLE...FOREST HILLS...MOUNT PLEASANT...
OAK HILL...BELLE MEADE...KINGSTON SPRINGS AND LAKEWOOD.
LAT...LON 3634 8672 3629 8664 3625 8664 3624 8659
3611 8653 3611 8654 3595 8630 3570 8674
3569 8680 3570 8681 3565 8682 3543 8720
3543 8724 3572 8726 3573 8723 3597 8721
3609 8717 3637 8685 3636 8679 3641 8675
TIME...MOT...LOC 2136Z 225DEG 65KT 3598 8721 3553 8718
27Special weather statement, Apr 6, 5:12 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
512 PM CDT WED APR 6 2016
TNZ008-027>029-059-061-062-075-062245-
TROUSDALE TN-MARSHALL TN-SUMNER TN-BEDFORD TN-WILSON TN-DAVIDSON TN-
WILLIAMSON TN-RUTHERFORD TN-
512 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD...NORTHERN BEDFORD...
EASTERN WILLIAMSON...EASTERN DAVIDSON...SUMNER...WILSON...TROUSDALE
AND NORTHEASTERN MARSHALL COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM MILLERSVILLE TO NEAR LEWISBURG. MOVEMENT WAS
NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. SOME
LARGE TREES LIMBS HAVE BEEN REPORTED DOWN WITH THIS LINE.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...GALLATIN...LEBANON...LEWISBURG...HARTSVILLE...
MADISON...HENDERSONVILLE...SMYRNA...BRENTWOOD...LA VERGNE...MOUNT JULIET...
GOODLETTSVILLE...WHITE HOUSE...MILLERSVILLE...NOLENSVILLE...LAKEWOOD...
WESTMORELAND...WATERTOWN AND PORTLAND.
LAT...LON 3664 8620 3649 8623 3648 8619 3644 8617
3644 8612 3596 8614 3596 8615 3591 8614
3587 8618 3571 8621 3569 8625 3567 8624
3539 8678 3642 8675 3641 8669 3650 8664
3665 8644
TIME...MOT...LOC 2211Z 231DEG 55KT 3639 8670 3550 8673
27Local storm report, Apr 6, 5:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT WED APR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
04/06/2016 WILSON TN TWITTER
TREE AND POWERLINE DOWN AT 500 BLOCK OF SUMMIT WAY
&&
EVENT NUMBER OHX1600377
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:15 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 23 hr |
| Apr 6, 4:37 PM CDT | Special Weather Statement | OHX | Davidson, Maury, Williamson | 38 min |
| Apr 6, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 41 min |
| Apr 6, 5:12 PM CDT | Special Weather Statement | OHX | Marshall, Rutherford, Sumner, Trousdale, Wilson | 33 min |
| Apr 6, 5:42 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Smith, Wilson | 33 min |
| Apr 6, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 50 min |
| Apr 6, 6:11 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 34 min |
| Apr 6, 6:42 PM CDT | Special Weather Statement | OHX | Putnam, White | 48 min |
| Apr 6, 6:50 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.